Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 137, NWS Memphis, TN

April 5, 20254 counties in Mississippi

NWS Memphis, TN issued this tornado warning at Apr 5, 2025, 10:10 PM CDT for 4 counties in Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 10:10 PM CDT (03:10 UTC)
Expired
Apr 5, 2025, 10:49 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Calhoun County, MS, Chickasaw County, MS, Lee County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 61 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 4:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1168 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1168 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted.

378 
WFUS54 KMEG 060310
TORMEG
MSC013-017-081-115-060400-
/O.NEW.KMEG.TO.W.0137.250406T0310Z-250406T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1010 PM CDT Sat Apr 5 2025

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Northern Chickasaw County in northeastern Mississippi...
  East central Calhoun County in northeastern Mississippi...
  Southeastern Pontotoc County in northeastern Mississippi...
  Southwestern Lee County in northeastern Mississippi...

* Until 1100 PM CDT.

* At 1010 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Pyland, or 9 miles northwest of Houston,
  moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  George P Cossar State Park, Thorn, Chiwapa, Reid, Palmetto,
  Shannon, Troy, Thelma, Furrs, New Houlka, Leotis, Houlka, Old
  Union, Wallfield, Nettleton, Verona, and Algoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3401 8923 3407 8918 3427 8884 3409 8861
      3409 8872 3405 8872 3391 8915
TIME...MOT...LOC 0310Z 234DEG 32KT 3398 8913 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Schlessiger
2 follow-up statements
239 
WWUS54 KMEG 060320
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1020 PM CDT Sat Apr 5 2025

MSC013-060330-
/O.CAN.KMEG.TO.W.0137.000000T0000Z-250406T0400Z/
Calhoun MS-
1020 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR EAST CENTRAL CALHOUN COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for northeastern
Mississippi.

&&

LAT...LON 3407 8914 3408 8917 3427 8884 3409 8861
      3409 8872 3405 8872 3391 8914
TIME...MOT...LOC 0320Z 234DEG 32KT 3403 8904 

$$

MSC017-081-115-060400-
/O.CON.KMEG.TO.W.0137.000000T0000Z-250406T0400Z/
Chickasaw MS-Pontotoc MS-Lee MS-
1020 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN
CHICKASAW...SOUTHEASTERN PONTOTOC AND SOUTHWESTERN LEE COUNTIES...

At 1020 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Houlka, or 9 miles north of Houston, moving
northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
George P Cossar State Park, Thorn, Chiwapa, Palmetto, Shannon, Troy,
Thelma, Furrs, New Houlka, Leotis, Houlka, Old Union, Wallfield,
Nettleton, Verona, and Algoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3407 8914 3408 8917 3427 8884 3409 8861
      3409 8872 3405 8872 3391 8914
TIME...MOT...LOC 0320Z 234DEG 32KT 3403 8904 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Schlessiger
599 
WWUS54 KMEG 060349
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1049 PM CDT Sat Apr 5 2025

MSC017-081-115-060359-
/O.CAN.KMEG.TO.W.0137.000000T0000Z-250406T0400Z/
Chickasaw MS-Pontotoc MS-Lee MS-
1049 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR NORTHERN CHICKASAW...SOUTHEASTERN PONTOTOC
AND SOUTHWESTERN LEE COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for northeastern
Mississippi. A Tornado Watch also remains in effect until 500 AM CDT
for northeastern Mississippi.

&&

LAT...LON 3407 8914 3408 8917 3427 8884 3409 8861
      3409 8872 3405 8872 3391 8914
TIME...MOT...LOC 0347Z 234DEG 32KT 3418 8879 

$$

Schlessiger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 7:17 PM CDT, 2 hours 53 minutes earlier. Its key messages:

  • Updated at 655 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena-West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid-South into tonight.
Area forecast discussion, Apr 5, 7:17 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
717 PM CDT Sat Apr 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 655 PM CDT Sat Apr 5 2025

-A High Risk of excessive rainfall is in effect through tonight.
 Total rainfall amounts of 10 to 15 inches along and north of a
 Helena-West Helena to Holly Springs, MS to Savannah, TN line.
 This is not your average flood risk. Generational flooding with
 devastating impacts continue across much of the Midsouth.

-Severe storms and excessive rainfall are expected to continue
 into tonight.

-An Moderate Risk of severe weather is in effect for much of the
 Mid-South into tonight.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025

Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.

Later this evening, as the disturbance approaches the Mississippi
River Valley, the front will abruptly stall and return south-
southeast sweeping across most of the Midsouth before midnight.
Conditions are most favorable for tornadoes from now through
midnight in northeast Mississippi, where the airmass is
undisturbed and quite unstable.

Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.

30/Sirmon

&&

.AVIATION...
(00Z TAFS)
Issued at 716 PM CDT Sat Apr 5 2025

Widespread light to moderate rainfall will continue across all TAF
sites through at least tomorrow morning. Prevailing TSRA will be
most prevalent over the next 6 hours or so at TUP, before becoming
more scattered overnight. Elsewhere, embedded TSRA will end around
06/06Z. Winds will shift to the northeast and north overnight.
Low CIGs and VSBYs will continue as well. Conditions may not
improve until the following period.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
     036-048-049-058.

MO...Flood Watch through Sunday morning for MOZ113-115.

MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
     010>014-020.

     Flood Watch through Sunday afternoon for MSZ006-009-015>017-
     021>024.

TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...JDS
AVIATION...AC3

In the hours before

Local storm report, Apr 5, 7:36 PM CDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
736 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Hail             1 NNW Blue Springs      34.42N 88.88W
04/05/2025  M1.75 Inch       Union              MS   Storm Chaser

&&

MJ
Local storm report, Apr 5, 7:37 PM CDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
737 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     Tstm Wnd Gst     Jumpertown              34.71N 88.66W
04/05/2025  E60 MPH          Prentiss           MS   Trained Spotter

&&

MJ
Local storm report, Apr 5, 7:58 PM CDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
758 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Flash Flood      3 NE Belle Eagle        35.72N 89.21W
04/05/2025                   Haywood            TN   Emergency Mngr

            Vehicle stranded on Highway 54 near the
            Crockett/Haywood County line. Water rescue
            underway.

&&

MJ
Local storm report, Apr 5, 8:20 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
820 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     Tstm Wnd Dmg     1 SSW Blue Springs      34.39N 88.88W
04/05/2025                   Union              MS   Storm Chaser

            Large tree and power lines down on County
            Road 209 near Highway 9. Possible tornado.

&&

MJ
Local storm report, Apr 5, 8:33 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
833 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     Flash Flood      Corinth                 34.93N 88.52W
04/05/2025                   Alcorn             MS   Amateur Radio

            Cass St underpass flooded.

&&

MJ
Local storm report, Apr 5, 8:49 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
849 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Dmg     4 NNW Ecru              34.41N 89.04W
04/05/2025                   Union              MS   Storm Chaser

            Uprooted tree destroyed carport in Ingomar.

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:09 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGAlcorn, Prentiss, Tippah, Union51 min
Apr 5, 7:14 PM CDTTornado WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tippah, Union46 min
Apr 5, 7:39 PM CDTTornado Warning Considerable damage threatMEGAlcorn, Prentiss, Tishomingo51 min
Apr 5, 7:42 PM CDTTornado WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha48 min
Apr 5, 7:43 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGItawamba, Lee, Prentiss, Union32 min
Apr 5, 7:47 PM CDTFlash Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo, Union11 hr
Apr 5, 8:12 PM CDTTornado Warning Tornado observedMEGAlcorn, Prentiss, Tishomingo48 min
Apr 5, 8:19 PM CDTTornado WarningMEGAlcorn, Calhoun, Chickasaw, Lafayette, Lee, Pontotoc and 3 more41 min
Apr 5, 8:25 PM CDTFlash Flood WarningMEGBenton, Calhoun, Chickasaw, Coahoma, Lafayette, Marshall and 6 more9 hr
Apr 5, 8:53 PM CDTTornado WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more52 min
Apr 5, 9:39 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo25 min
Apr 5, 9:47 PM CDTTornado Warning Tornado observedMEGTishomingo13 min
Apr 5, 9:57 PM CDTFlash Flood WarningMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more5 hr
Apr 5, 10:18 PM CDTRiver Flood WarningMEGTunica24 days
Apr 5, 10:19 PM CDTRiver Flood AdvisoryMEGDeSoto57 hr
Apr 5, 10:20 PM CDTRiver Flood AdvisoryMEGCoahoma, Tunica6 days
Apr 5, 10:25 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss31 min
Apr 5, 10:31 PM CDTRiver Flood WarningMEGLafayette13 hr
Apr 5, 10:31 PM CDTTornado WarningMEGItawamba, Lee19 min
Apr 5, 11:18 PM CDTFlash Flood WarningMEGItawamba, Lee, Prentiss, Tishomingo3 hr
Apr 6, 2:14 AM CDTFlash Flood WarningMEGMonroe7 hr
Apr 6, 2:21 AM CDTFlash Flood WarningMEGChickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo7 hr
Apr 6, 2:54 AM CDTAreal Flood WarningMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more15 hr
Apr 6, 5:13 AM CDTAreal Flood WarningMEGBenton, Coahoma, Lafayette, Marshall, Panola, Quitman and 3 more13 hr
Apr 6, 5:15 AM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha3 hr
Apr 6, 5:22 AM CDTRiver Flood WarningMEGLee5 hr
Apr 6, 5:45 AM CDTAreal Flood WarningMEGAlcorn, Benton, Tippah, Tishomingo12 hr
Apr 6, 6:39 AM CDTRiver Flood WarningMEGCalhoun12 hr
Apr 6, 6:45 AM CDTAreal Flood WarningMEGAlcorn, Benton, Lafayette, Lee, Pontotoc, Prentiss and 3 more11 hr
Apr 6, 8:26 AM CDTAreal Flood WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 3 more10 hr
Apr 6, 8:57 AM CDTAreal Flood WarningMEGAlcorn, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more9 hr

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.